Alert archive / Missouri / Freeze Warnings in 2011
Freeze Warning 5, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Oct 28, 2011, 3:59 PM CDT for 16 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It took effect at Oct 29, 2011, 4:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2011, 3:59 PM CDT (20:59 UTC)
- In effect from
- Oct 29, 2011, 4:00 AM CDT
- Expired
- Oct 29, 2011, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Gasconade County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856 WWUS73 KLSX 282059 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 359 PM CDT FRI OCT 28 2011 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-072- 291000- /O.NEW.KLSX.FZ.W.0005.111029T0900Z-111029T1300Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO- MONROE MO-RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO- COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-GASCONADE MO- CRAWFORD MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 359 PM CDT FRI OCT 28 2011 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. * TIMING...TEMPERATURES WILL DROP BELOW FREEZING LATE TONIGHT INTO EARLY SATURDAY. * TEMPERATURES...LOW TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S. * IMPACTS...WIDESPREAD FREEZING TEMPERATURES WILL LIKELY KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ ILZ058>060-065-098-099-MOZ052-060-062-291000- /O.NEW.KLSX.FR.Y.0006.111029T0900Z-111029T1300Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-FAYETTE IL-CALHOUN IL- JERSEY IL-LINCOLN MO-WARREN MO-FRANKLIN MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...UNION 359 PM CDT FRI OCT 28 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. * TIMING...FROST WILL DEVELOP EARLY FRIDAY MORNING AND LAST TO ABOUT AN HOUR AFTER SUNRISE. * TEMPERATURES...LOW TEMPERATURES WILL FALL INTO THE LOW TO MID 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD BE DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ BYRD
2 follow-up statements
997 WWUS73 KLSX 290817 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 317 AM CDT SAT OCT 29 2011 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-072- 291300- /O.CON.KLSX.FZ.W.0005.111029T0900Z-111029T1300Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO- MONROE MO-RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO- COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-GASCONADE MO- CRAWFORD MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 317 AM CDT SAT OCT 29 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...TEMPERATURES WILL DROP BELOW FREEZING THIS MORNING. * TEMPERATURES...LOW TEMPERATURES WILL FALL INTO THE LOWER 30S. * IMPACTS...WIDESPREAD FREEZING TEMPERATURES WILL LIKELY KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ ILZ058>060-065-098-099-MOZ052-060-062-291300- /O.CON.KLSX.FR.Y.0006.111029T0900Z-111029T1300Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-FAYETTE IL-CALHOUN IL- JERSEY IL-LINCOLN MO-WARREN MO-FRANKLIN MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...UNION 317 AM CDT SAT OCT 29 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...PATCHY FROST IS EXPECTED BY SUNRISE. * TEMPERATURES...LOW TEMPERATURES WILL FALL INTO THE MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD BE DAMAGED OR KILLED BY THE COLD TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CVKING
423 WWUS73 KLSX 291328 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 828 AM CDT SAT OCT 29 2011 ...FREEZE WARNING AND FROST ADVISORY HAS EXPIRED... ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-072- 291430- /O.EXP.KLSX.FZ.W.0005.000000T0000Z-111029T1300Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO- MONROE MO-RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO- COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-GASCONADE MO- CRAWFORD MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 828 AM CDT SAT OCT 29 2011 ...FREEZE WARNING HAS EXPIRED... MORINING TEMPERATURES HAVE RISEN TO NEAR OR ABOVE FEEZING AND WILL CONTINUE TO RISE. $$ ILZ058>060-065-098-099-MOZ052-060-062-291430- /O.EXP.KLSX.FR.Y.0006.000000T0000Z-111029T1300Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-FAYETTE IL-CALHOUN IL- JERSEY IL-LINCOLN MO-WARREN MO-FRANKLIN MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...UNION 828 AM CDT SAT OCT 29 2011 ...FROST ADVISORY HAS EXPIRED... MORINING TEMPERATURES HAVE RISEN TO NEAR OR ABOVE FEEZING AND WILL CONTINUE TO RISE. $$ JPK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Oct 28, 3:35 PM CDT, 24 minutes earlier.
Area forecast discussion, Oct 28, 3:35 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT FRI OCT 28 2011
.DISCUSSION...
/333 PM CDT FRI OCT 28 2011/
WEAK FRONTAL BOUNDARY/SHORTWAVE OVER CENTRAL IA/NWRN MO TO SLIDE
SOUTHEAST THROUGH FORECAST AREA THIS EVENING. BOUNDARY SHOULD MOVE
THROUGH AREA DRY...BUT WILL SEE SOME SCATTERED TO BROKEN MID DECK
CLOUDS WITH ITS PASSAGE. OTHERWISE...MAIN FORECAST ISSUE IN THE
SHORT TERM WILL BE ANOTHER FRONT THAT WILL SLIDE THROUGH ON
SUNDAY...WITH SOME SHOWERS POSSIBLE...MAINLY ALONG AND EAST OF
MISSISSIPPI RIVER.
DIURNAL CU POPPED UP THIS AFTERNOON...BUT SHOULD DIMINISH TOWARDS
SUNSET. HOWEVER...WILL SEE SOME MID CLOUDS WITH SHORTWAVE THAT WILL
SLIDE THROUGH THIS EVENING...BUT MOST OF AREA TO REMAIN MOSTLY CLEAR
OVERNIGHT. THIS WILL AFFECT TEMPS...WITH THE COLDEST TEMPS OVER
CENTRAL AND NORTHEASTERN MO...WEST CENTRAL IL. SO HAVE ISSUED A
FREEZE WARNING THERE. OTHERWISE...COULD SEE SOME FROST OVER PORTIONS
OF EAST CENTRAL MO/SOUTHWESTERN IL...SO ISSUING A FROST ADVISORY
THERE FOR TONIGHT. LOWS TO RANGE FROM THE UPPER 20S TO MID 30S.
ON SATURDAY...WEAK SURFACE RIDGE TO MOVE OFF TO EAST ALLOWING
SOUTHERLY WINDS TO RETURN AND TEMPS TO WARM UP INTO THE LOW TO MID
60S UNDER SUNNY SKIES.
BY SATURDAY NIGHT...WINDS TO PICKUP A BIT AHEAD OF NEXT FRONTAL
BOUNDARY...SO THIS WILL KEEP TEMPS MILDER THAN PAST COUPLE OF
NIGHTS. LOWS WILL BE IN THE MID 30S TO MID 40S.
ON SUNDAY...A MORE VIGOROUS FRONTAL BOUNDARY WILL SLIDE THROUGH...
BUT MAIN ENERGY TO BE TO OUR NORTHEAST...WITH BEST CHANCES OF
SHOWERS ALONG AND EAST OF MISSISSIPPI RIVER...FOR NOW JUST HAVE
SILENT SLIGHT CHANCE POPS THERE...BUT MAY NEED TO RAISE THEM WITH
FUTURE FORECAST PACKAGES. OTHERWISE...PARTLY TO MOSTLY CLOUDY WITH
HIGHS IN THE UPPER 50S TO LOWER 60S.
WEAK SURFACE RIDGE BUILDS IN ONCE AGAIN ON SUNDAY NIGHT...THEN MOVES
OFF TO EAST ALLOWING SOUTHERLY WINDS TO RETURN ON MONDAY. LOWS
SUNDAY NIGHT WILL BE IN THE MID TO UPPER 30S...WITH HIGHS ON MONDAY
IN THE UPPER 50S TO LOWER 60S.
TEMPS TO MODERATE ON TUESDAY AHEAD OF NEXT WEATHER SYSTEM WITH HIGHS
IN THE MID TO UPPER 60S.
AS FOR THE REST OF THE EXTENDED...MODELS SLOWING ONSET OF NEXT
WEATHER SYSTEM WITH BEST RAIN CHANCES WED AND WED NIGHT. COULD
LINGER INTO THU AND THURSDAY NIGHT...BUT FOR NOW HAVE SILENT SLIGHT
CHANCE POPS DURING THAT PERIOD. OTHERWISE...TEMPS TO FALL BACK BELOW
NORMAL WEDNESDAY THROUGH FRIDAY WITH PRECIPITATION AND FRONTAL
PASSAGE.
BYRD
&&
.AVIATION...
/114 PM CDT FRI OCT 28 2011/
BROAD UPPER LEVEL TROUGH EXTENDS FROM MINNESOTA THORUGH WESTERN
MISSOURI THIS MORNING. SECONDARY SHORTWAVE TROUGH NOTED FROM
CENTRAL MISSOURI SOUTH INTO LOUISIANA. MUCH OF THE UPPER LEVEL
MOSITURE IS ASSOCIATED WITH THE SECONDARY SHORTWAVE. LOW TO MID
LEVEL CLOUDINESS SOUTH AND EAST OF A LINE FROM CENTRAL MISSOURI
THROUGH SOUTHEAST KANSAS WILL DISSIPATE TOWARDS LATE AFTERNOON.
LOW TO MID LEVEL CLOUD BAND FROM NORTHERN WISCONSIN THROUGH
SOUTHEAST IOWA IS ASSOCIATED WTIH THE NORTHERN SHORTWAVE. WEAK
SURFACE TROUGH EXTENDING FROM EASTERN MINNISOTA THROUGH SOUTH
CENTRAL KANSAS CONTINUES TO MOVE SOUTHEAST AND IS EXPECTED TO MOVE
THROUGH NORTHEAST - CENTRAL MISSOURI BETWEEN 0200 AND 0300 UTC.
THIS WEAK TROUGH WILL THEN MOVE ACROSS STL AREA BETWEEN 0400 AND
0500 UTC. AS THE NORTHERN SHORTWAVE FURTHER AMPLIFIES SOME MID
LEVEL CLOUDINESS IS EXPECTED TO DEVELOP DURING THE MID TO LATE
EVENING HOURS OVER EASTERN MISSOURI.
SPECIFICS FOR KSTL...FEW LOW TO MID LEVEL CLOUDS WILL BE
DISSIPATING BY LATE AFTERNOON. SURFACE WINDS WILL REMAIN WEST
NORTHWEST AROUND 8 TO 10 KTS THIS AFTERNOON THEN SHIFTING INTO
WEST SOUTHEAST LATE THIS AFTERNOON OR EARLY EVENING AT 6 KTS. ONCE
SURFACE TROUGH PASSES THROUGH THE AREA LATE THIS EVENING WINDS
WILL AGAIN SHIFT TO NORTHWEST AT 6 TO 8 KTS.
PRZYBYLINSKI
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 4 AM TO 8 AM CDT SATURDAY FOR FRANKLIN MO-
LINCOLN MO-WARREN MO.
FREEZE WARNING FROM 4 AM TO 8 AM CDT SATURDAY FOR AUDRAIN MO-
BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-GASCONADE MO-KNOX
MO-LEWIS MO-MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-
OSAGE MO-PIKE MO-RALLS MO-SHELBY MO.
IL...FROST ADVISORY FROM 4 AM TO 8 AM CDT SATURDAY FOR CALHOUN IL-
FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-MONTGOMERY IL.
FREEZE WARNING FROM 4 AM TO 8 AM CDT SATURDAY FOR ADAMS IL-BROWN
IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Oct 28, 3:52 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 352 PM CDT FRI OCT 28 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 352 PM CDT FRI OCT 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A HEAVY FROST OR HARD FREEZE IS EXPECTED TONIGHT FOR CENTRAL AND NORTHEAST MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS AS TEMPERATURES DROP INTO THE UPPER 20S AND LOWER 30S. SO A FREEZE WARNING IS IN EFFECT FOR THIS AREA TONIGHT. ALSO...WIDESPREAD FROST IS EXPECTED TONIGHT ACROSS PARTS OF EAST CENTRAL MISSOURI AND SOUTHWESTERN ILLINOIS...SO A FROST ADVISORY IS IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS AN INCREASED FIRE DANGER SATURDAY AFTERNOON ACROSS MOST OF THE FORECAST AREA DUE TO LOW RELATIVE HUMIDITY VALUES AND WINDS BETWEEN 10 AND 15 MPH DURING THE AFTERNOON HOURS. THOSE PLANNING OUTDOOR BURNING PROJECTS DURING THIS TIME SHOULD TAKE EXTRA PRECAUTIONS TO PREVENT THE OCCURRENCE OF UNCONTROLLED GRASS FIRES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:59 PM CDT | Frost Advisory | LSX | Franklin, Lincoln, Warren | 16 hr |
Nearby
Freeze Warnings in Missouri, 2011Freeze Warnings in Illinois, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.